advertisement

Childhood-diseases

Question
Posted by: Worries | 2004/10/19

Q.

Epilepsy

My little girl aged 4 has been diagnosed with epilepsy and the paeditrician has prescribed Epilim 5 ml twice a day.
It is making her very sick. She has lost weight, her teacher from pre primary school mentined also that she battles to get her to concentrate and she is very weepy and clingy. Obviously she is not feeling very well. What must I do? Can I ask for a change in medication?. Will this bring on more fits again?
I can see taht she is really battling and it breaks my heart to think that she must suffer like this with this medication.
Is there any homeopathic treatments available for epilepsy?

Expert's Reply

A.

Paediatrician

I would not advis th use of homeopathic medicine for epilepsy, but it is very important that you report these side-effects to your doctor. There is definite need to firstly review the diagnosis and secondly the re-consider what medicine to use.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: Waters | 2004/10/19

Hallo Worries

My boy is aged 3yrs 9mnths and has had fever convulsions and epilepsy attacks. we have recently sent him for a MR scan, very costly, which showed sists on the brain arachnian of nature, but apparently not threatening. That is just background, it does not mean that you need to send your daughter through the same trauma.
As far as the Epilim question is concerned, I take it that your doctor prescribed the Epilim syrup, as you refer to it as 5ml. Our Paediatrician prescribed the 100gsm crushable Epilim tablet, of which we give him 1,5 tablet in the mornings and in the evenings, in his food or liquid. Initially, he had a very bad reaction to it, which lasted approximately a month, which led to lethargic states and Zombi-like behaviour. Lots of crying and close physical contact was also very much the norm. After the month of getting used to this medication, he was his old self and we have not had an incident for at least a year. Then we had two incidents and it became apparent that we have had to increase his medication as he grew older. Epilim does work for us so far, even though I prefer homeopathic ways. I am also on the lookout for more natural ways to defer the problem, but could not get anything thus far since my boy was diagnosed with epilepsy at the age of 2yrs 10mnths.

From parent to parent, I wish you strength, patience and for your daughter to outgrow this problem. It does happen, just believe in it!

God bless, I know what you are going through.

Reply to Waters

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.